Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Had a drug induced medical abortion, took mifepristone. Been bleeding since a month. Is this normal to happen?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2308 Questions
Sir my period date was due on 28 Dec 2012. But when there was no bleeding till 2nd I tested with test kit and I found it was positive . As my first child is only 1.5 years old we decided to take MTP kit . On 6th XXXXXXX I took the Mifepristone and on on 8th I took the first Misoprostol tablet . After one hour of taking, bleeding started and heavily . But I continued the other three tablets as scheduled, i.e. after every 48 hours. Since then it has been bleeding continuously till date . Now it has already been one month plus . Please advise me what to do and how the bleeding will stop. I have never felt much pain in the stomach only besides the normal sensation during periods. My first child was born on 21 July 2010. It was normal delivery (focep/vaccum), but I was very week ( so weak that I could not walk without help till 4th day) . It was one day after the due date . Birth weight was 3.6kg. I recovered after about one month. I had 8 stitches.
Posted Thu, 12 Apr 2012 in Abortion and Stillbirth
Answered by Dr. Prasad 56 minutes later

Thanks for the query.

I have gone through your query in detail and I understand you are facing a really tough situation. Let me try and give you some useful information that should guide you to find a solution to this problem.

It is common to experience heavy bleeding following drug induced medical abortion. Usually the bleeding experienced last for not more than 2 weeks. Since you report of persistent bleeding, it looks like there is a problem in your uterus - probably an incomplete abortion more likely or an infection or other associated uterine condition/systemic condition.

I urge you to consult a gynecologist immediately to stop the bleeding.

A detailed physical examination and other relevant investigation that may include ultrasonography, blood counts and coagulation profile is entailed to narrow down the cause. Specific management that includes dilatation and curettage, use of medications such as tranexamic acid / birth control pills would be needed depending on the cause.

In the mean time, I would suggest you to take iron supplements along with iron XXXXXXX diet (meat, liver, oyster, boiled beans, peas, pumpkin seeds and so on) to avoid anemia.

I understand that this problem is frustrating. But don't worry, we would be able to stop this bleeding very soon. Do consult a gynecologist at the earliest.

Hope I have provided you with the necessary information to guide you towards your treatment. Do accept the answer if you are satisfied with my answer; else let me know if I have missed out any of your concerns.

Wish you a speedy recovery.

Best Regards
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor